Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 44, NWS Jackson, MS

March 10, 2016Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 10, 2016, 1:49 PM CST for Lincoln County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2016, 1:49 PM CST (19:49 UTC)
Expired
Mar 10, 2016, 7:45 PM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

961 
WGUS54 KJAN 101949
FFWJAN
MSC085-110145-
/O.NEW.KJAN.FF.W.0044.160310T1949Z-160311T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 745 PM CST
    
* AT 147 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKHAVEN...ENTERPRISE...BOGUE CHITTO...LOYD STAR...VAUGHN...WEST
  LINCOLN...CENTER POINT...CASEYVILLE...EAST LINCOLN AND RUTH.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3161 9063 3161 9074 3170 9074 3170 9042
      3169 9041 3169 9038 3170 9038 3170 9028
      3172 9025 3135 9024 3135 9063

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:03 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 10, 11:03 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 10 2016

.UPDATE...
MOISTURE SURGE/HEAVY RAINFALL CONTINUES OVER THE AREA WITH THE SAME
AREA THAT HAS HAD DANGEROUS FLOODING OVER THE LAST 48 HOURS. SOME
AREAS HAVE SEEN BETWEEN A TOTAL OF TEN TO SEVENTEEN INCHES IN
NE LA AND SE AR...WHICH HAS RESULTED IN WATER ACROSS NUMEROUS ROADS
AND IN HOMES AND BUSINESSES. NUMEROUS WATER RESCUES AND EVACUATIONS
WERE ONGOING IN THE ARKLAMISS DELTA AND IN SOME CASES A LIFE-
THREATENING SITUATION IN THOSE AREAS.

UPPER LOW CONTINUES TO SPIN OVER NRN MEXICO...SURGING VERY ANOMALOUS
MOISTURE INTO THE REGION. UPPER JET OVER THE SRN MS VALLEY IS HELPING
MAINTAIN DYNAMIC LIFT OVER THE REGION WHILE THE UPPER LOW IS CUTOFF
AND STALLED OVER NRN MEXICO. WITH CONVECTION ORIENTED IN AN N/NE
FASHION AND MORE FEEDING INTO THE REGION...EXPECT SIGNIFICANT FLASH
FLOODING THREAT TO CONTINUE. DUE TO THE SIGNIFICANT FLOODING ONGOING
AND POSSIBLE AND ADDITIONAL 2-5 INCHES IN FAR NE LA AND SE AR...WENT
AHEAD AND INTRODUCED AN EXTREME THREAT AREA IN SE AR/NW MS AND NE LA AS
SIGNIFICANT FLOODING IS IMMINENT OR ONGOING. ADDING ANOTHER 2-5
INCHES ON TOP OF WHAT IS ONGOING WILL ONLY MAKE THE SITUATION MORE
DANGEROUS. THE FLASH FLOOD WATCH WAS ALSO EXTENDED FURTHER E INTO
GRENADA...MONTGOMERY...CARROLL...HOLMES TO ACCOUNT FOR SOME RAINFALL
THAT HAS ALREADY OCCURRED IN THE WESTERN PORTIONS AND MORE IN STORE
BEGINNING THIS AFTERNOON THROUGH SATURDAY. ADJUSTED QPF TO ACCOUNT
FOR CURRENT ORIENTATION OF LINE OF STORMS MOVING TO THE NE TO HAVE
HIGHEST QPF JUST W OF I-55. STILL EXPECT THIS MOISTURE/STORMS TO
SURGE E BUT MAY BE SLIGHTLY SLOWER CLOSER TO 18-20Z BEFORE MAKING
NEAR OR JUST E OF THE I-55 CORRIDOR. SEVERE THREAT CONTINUES TODAY
AND TONIGHT. MOST OF THE AREAS IN THE NW DELTA AND NE LA/SE AR ARE
WORKED OVER AND STORMS SHOULD REMAIN ELEVATED BUT FURTHER E...AS
SHOWN WITH QLCS DEVELOPING CURRENTLY...BEST SEVERE THREAT IS DAMAGING
WINDS WHERE LINE CAN ORIENT MORE PERPINDICULAR TO THE LOW LEVEL
SHEAR. A TORNADO CANNOT BE RULED OUT IN THESE BOWING STRUCTURES. STILL
BOTTOM LINE THE FLOODING THREAT IS THE MOST PERTINENT TO MONITOR
TODAY.

FOR FCST ELEMENTS...ADJUSTED QPF TO ACCOUNT FOR AREAS W OF I-55 TO
LIKELY RECEIVE MORE THROUGH 00Z. ADJUSTED WIND GUSTS HIGHER CLOSER TO
WHAT IS ONGOING. HIGHS LOOKED GOOD OTHER THAN COOLER AREAS IN THE
DELTA BEHIND THIS LINE OF STORMS. /DC/

&&

.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS AND RAIN PREVAIL
ACROSS MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO
PERSIST THROUGH THE TAF PERIOD. WIDESPREAD RAIN WITH A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE TO SLOWLY ADVANCE EAST...AND WILL AFFECT
ALL TAF SITES THROUGH THE PERIOD. /26/

&&

.PREV DISCUSSION... /ISSUED 456 AM CST THU MAR 10 2016/

..SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...

DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.

UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.

THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/

LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.

THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  67  70  64 /  95  77  85  59
MERIDIAN      77  66  70  62 /  54  62  69  56
VICKSBURG     73  68  71  65 /  99  80  90  64
HATTIESBURG   77  66  70  64 /  59  73  89  77
NATCHEZ       75  68  71  64 /  99  86  93  68
GREENVILLE    70  64  70  62 / 100  81  84  60
GREENWOOD     74  67  70  63 / 100  82  79  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ026>028-036-
     043-048>052-054>058-062>066-072>074.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
     034-035-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&

DC/28/26
Hazardous weather outlook, Mar 10, 10:00 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST THU MAR 10 2016

ARZ074-075-LAZ007-008-015-MSZ018-111600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-BOLIVAR-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...EXTREME
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF
3 TO 5 INCHES ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

LAZ009-016-023-MSZ019-034-040-041-111600-
EAST CARROLL-MADISON LA-FRANKLIN LA-SUNFLOWER-WASHINGTON-
ISSAQUENA-SHARKEY-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

MSZ026>033-036>039-042>046-049>052-056>058-066-111600-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH
FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF
I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS
NORTH OF I-20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111600-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS
NORTH OF I-20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 10, 12:32 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CST THU MAR 10 2016

MSZ032-037-101900-
ATTALA MS-CHOCTAW MS-
1232 PM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATTALA AND CENTRAL
CHOCTAW COUNTIES UNTIL 100 PM CST...

AT 1232 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CHESTER TO NEAR KOSCIUSKO...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CHESTER AROUND 1240 PM CST.
  REFORM AROUND 1250 PM CST.
  SHERWOOD AROUND 1255 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...FRENCH
CAMP...MCCOOL AND ETHEL.

LAT...LON 3351 8909 3311 8930 3311 8932 3307 8932
      3293 8969 3335 8939 3353 8909
TIME...MOT...LOC 1832Z 231DEG 38KT 3332 8936 3301 8958

17
Local storm report, Mar 10, 12:37 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     FLASH FLOOD      2 NW RAYMOND            32.28N 90.45W
03/10/2016                   HINDS              MS   PUBLIC

            WATER COVERING PARTS OF THE NATCHEZ TRACE IN HINDS
            COUNTY. RELAYED VIA SOCIAL MEDIA.

&&

27
Special weather statement, Mar 10, 12:53 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CST THU MAR 10 2016

MSZ029-030-032-033-038-101945-
OKTIBBEHA MS-WINSTON MS-CHOCTAW MS-WEBSTER MS-CLAY MS-
1253 PM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER...WESTERN
OKTIBBEHA...CHOCTAW...NORTHWESTERN WINSTON AND WESTERN CLAY COUNTIES
UNTIL 145 PM CST...

AT 1253 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PYLAND TO
12 MILES SOUTHWEST OF ACKERMAN...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ACKERMAN AROUND 110 PM CST.
  CRAIG SPRINGS AROUND 130 PM CST.
  LONGVIEW AROUND 135 PM CST.
  STARKVILLE AROUND 140 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...MANTEE AND
STURGIS.

LAT...LON 3326 8892 3310 8932 3324 8932 3373 8915
      3376 8893 3381 8893 3381 8875
TIME...MOT...LOC 1853Z 242DEG 35KT 3378 8911 3317 8931

17
Special weather statement, Mar 10, 1:18 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST THU MAR 10 2016

MSZ030-032-033-038-101945-
OKTIBBEHA MS-WINSTON MS-CHOCTAW MS-CLAY MS-
118 PM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...SOUTHEASTERN
CHOCTAW...NORTHWESTERN WINSTON AND CENTRAL CLAY COUNTIES UNTIL 145 PM
CST...

AT 118 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
OKOLONA TO NEAR GRIFFITH TO 11 MILES NORTH OF ZAMA...AND MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GRIFFITH AND MULDROW AROUND 125 PM CST.
  PALA ALTO AROUND 130 PM CST.
  WEST POINT AROUND 135 PM CST.
  CRAIG SPRINGS AROUND 145 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STURGIS.

LAT...LON 3368 8872 3368 8862 3332 8876 3309 8932
      3314 8932 3357 8890 3381 8891 3381 8872
TIME...MOT...LOC 1918Z 240DEG 37KT 3395 8888 3359 8887 3313 8931

17
Local storm report, Mar 10, 1:22 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      2 NE JACKSON            32.34N 90.18W
03/10/2016                   HINDS              MS   PUBLIC

            ALMOST 2 FEET OF WATER COVERING WILHURST ROAD IN
            NORTHEAST JACKSON.

&&

27
Special weather statement, Mar 10, 1:45 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST THU MAR 10 2016

MSZ030-031-033-038-102015-
OKTIBBEHA MS-WINSTON MS-LOWNDES MS-CLAY MS-
145 PM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA...LOWNDES...
NORTHEASTERN WINSTON AND SOUTHEASTERN CLAY COUNTIES UNTIL 215 PM
CST...

AT 145 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF SHANNON TO
NEAR ABERDEEN TO NEAR CRAIG SPRINGS...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SESSUMS AROUND 200 PM CST.
  CRAWFORD AROUND 205 PM CST.
  BENT OAK AROUND 215 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARTESIA.

LAT...LON 3329 8831 3329 8881 3324 8881 3324 8894
      3368 8865 3367 8849 3365 8851 3367 8846
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 1945Z 244DEG 41KT 3408 8858 3376 8857 3327 8888

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:38 PM CSTFlash Flood WarningJANBolivar, Washington4 hr
Mar 9, 10:29 PM CSTSpecial Weather StatementJANWashington46 min
Mar 9, 11:16 PM CSTSpecial Weather StatementJANBolivar44 min
Mar 10, 12:30 AM CSTSpecial Weather StatementJANWashington45 min
Mar 10, 1:30 AM CSTFlash Flood WarningJANBolivar, Issaquena, Sunflower, Washington6 hr
Mar 10, 4:24 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren4 hr
Mar 10, 5:24 AM CSTSpecial Weather StatementJANHinds, Madison, Yazoo51 min
Mar 10, 7:28 AM CSTAreal Flood WarningJANBolivar, Issaquena, Sunflower, Washington3 hr
Mar 10, 9:13 AM CSTFlash Flood WarningJANBolivar, Washington6 hr
Mar 10, 9:36 AM CSTSevere Thunderstorm WarningJANClaiborne, Issaquena, Warren39 min
Mar 10, 9:38 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren4 hr
Mar 10, 9:50 AM CSTSpecial Weather StatementJANClaiborne, Jefferson40 min
Mar 10, 10:06 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln54 min
Mar 10, 10:16 AM CSTSpecial Weather StatementJANWarren29 min
Mar 10, 10:38 AM CSTSpecial Weather StatementJANYazoo37 min
Mar 10, 10:56 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo51 min
Mar 10, 10:59 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Mar 10, 11:13 AM CSTFlash Flood WarningJANSunflower6 hr
Mar 10, 11:17 AM CSTRiver Flood WarningJANCopiah, Simpson15 days
Mar 10, 11:17 AM CSTRiver Flood WarningJANLawrence16 days
Mar 10, 11:17 AM CSTRiver Flood WarningJANMarion17 days
Mar 10, 11:22 AM CSTRiver Flood WarningJANAttala, Holmes8 days
Mar 10, 11:22 AM CSTRiver Flood WarningJANMadison, Yazoo13 days
Mar 10, 11:22 AM CSTRiver Flood WarningJANHinds, Warren16 days
Mar 10, 11:28 AM CSTRiver Flood WarningJANYazoo39 days
Mar 10, 11:28 AM CSTRiver Flood WarningJANSunflower29 days
Mar 10, 11:32 AM CSTSpecial Weather StatementJANLeflore28 min
Mar 10, 11:38 AM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren4 days
Mar 10, 11:38 AM CSTRiver Flood WarningJANAdams, Wilkinson22 days
Mar 10, 11:45 AM CSTSpecial Weather StatementJANAttala30 min
Mar 10, 12:05 PM CSTSpecial Weather StatementJANRankin25 min
Mar 10, 12:11 PM CSTFlash Flood WarningJANHinds, Madison, Rankin7 hr
Mar 10, 12:32 PM CSTSpecial Weather StatementJANChoctaw28 min
Mar 10, 12:53 PM CSTSpecial Weather StatementJANChoctaw, Oktibbeha52 min
Mar 10, 1:03 PM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 10, 1:18 PM CSTSpecial Weather StatementJANClay, Oktibbeha27 min
Mar 10, 1:32 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson6 hr
Mar 10, 1:36 PM CSTFlash Flood WarningJANClaiborne, Copiah6 hr
Mar 10, 1:43 PM CSTFlash Flood WarningJANClaiborne, Issaquena, Warren6 hr
Mar 10, 1:45 PM CSTSpecial Weather StatementJANLowndes30 min
Mar 10, 2:12 PM CSTSpecial Weather StatementJANLowndes33 min
Mar 10, 2:51 PM CSTSpecial Weather StatementJANJefferson Davis, Simpson24 min
Mar 10, 3:22 PM CSTSpecial Weather StatementJANJefferson Davis, Simpson23 min
Mar 10, 3:31 PM CSTFlash Flood WarningJANCopiah, Jefferson Davis, Lawrence, Simpson5 hr
Mar 10, 3:31 PM CSTFlash Flood WarningJANRankin, Scott4 hr
Mar 10, 3:53 PM CSTSpecial Weather StatementJANSmith37 min
Mar 10, 4:05 PM CSTTornado WarningJANSmith25 min
Mar 10, 4:23 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Smith4 hr
Mar 10, 4:27 PM CSTSpecial Weather StatementJANJasper33 min
Mar 10, 4:58 PM CSTSpecial Weather StatementJANJasper, Newton32 min
Mar 10, 5:19 PM CSTAreal Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 2 more6 hr
Mar 10, 5:24 PM CSTFlash Flood WarningJANJasper, Jones10 hr
Mar 10, 5:26 PM CSTFlash Flood Warning EmergencyJANLamar, Marion16 hr
Mar 10, 5:31 PM CSTSpecial Weather StatementJANJasper29 min
Mar 10, 5:49 PM CSTSpecial Weather StatementJANLauderdale26 min

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.